Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Thompson’s theorem for $\mathrm {II}_1$ factors
HTML articles powered by AMS MathViewer

by Matthew Kennedy and Paul Skoufranis PDF
Trans. Amer. Math. Soc. 369 (2017), 1495-1511 Request permission

Abstract:

A theorem of Thompson provides a non-self-adjoint variant of the classical Schur-Horn theorem by characterizing the possible diagonal values of a matrix with given singular values. We prove an analogue of Thompson’s theorem for II$_1$ factors.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46L10, 15A42
  • Retrieve articles in all journals with MSC (2010): 46L10, 15A42
Additional Information
  • Matthew Kennedy
  • Affiliation: School of Mathematics and Statistics, Carleton University, Ottawa, Ontario K1S 5B6, Canada
  • MR Author ID: 836009
  • Email: mkennedy@math.carleton.ca
  • Paul Skoufranis
  • Affiliation: Department of Mathematics, University of California Los Angeles, Los Angeles, California 90095
  • MR Author ID: 966934
  • Email: pskoufra@math.ucla.edu
  • Received by editor(s): January 29, 2015
  • Received by editor(s) in revised form: February 28, 2015
  • Published electronically: March 21, 2016
  • Additional Notes: The first author was partially supported by a research grant from NSERC (Canada).
    The second author was partially supported by a research grant from the NSF (USA)
  • © Copyright 2016 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 369 (2017), 1495-1511
  • MSC (2010): Primary 46L10; Secondary 15A42
  • DOI: https://doi.org/10.1090/tran/6711
  • MathSciNet review: 3572280